The Oslo Pass – Your Ticket to Exploring Norway’s Capital

Oslo is a historical mecca with remnants of Norwegian culture at every street corner. It can be overwhelming trying to see it all particularly if you have only a brief affair with this rich and happening city. We decided to tackle the city in just 24 hours using the Oslo Pass. Prepare to put on your running shoes for an active day of exploring Oslo…

What is the Oslo Pass?

The Oslo pass entitles you to free entry to many museums and attractions, discounts on purchases at restaurants and stores and free public transport. Firstly, download the Oslo Pass app for all the information you need on using the Oslo Pass and where you can activate your online purchase.

We’d recommend buying your pass online as its convenient and simple to access. Alternatively collect an Oslo Pass from the Oslo information Centre at Oslo Central or click here for a full list of participating stores.

Where can I find information on Oslo?

Our top three Oslo apps to download before your trip…

Visit Oslo: For details on the city and what’s on

The Oslo Pass: Pass info

Ruter Reise: Transport in Oslo

These three apps are vital for a smooth discovery of the city. The Visit Oslo app is an easy tool to access everything you need to know on the city. The Oslo Pass App enables you to find out what participating stores provide precisely what discounts and further information on Museums and attractions including opening times. Ruter Reise is the public transport app for the city and is awesome for helping you use your pass efficiently. Use-it is another brilliant app for up to date local knowledge on the city.

How to crush your 24 hr Oslo pass like a boss!

Day 1 5-7 pm City Walking Tour 

Informative, intriguing and recommended.

Time required: 2 hours from 10am-12pm or 5-7pm.

Great for: Learning about the rich city history and culture particularly the Akershus fort.

Activate your pass with the city walking tour starting at either 10 am or 5 pm from the Information Centre at Oslo Central. For purpose of this itinerary we began our Oslo journey from 5 pm.

Oslo
The Akershus Fort

Day 1 7-8 pm Grønland

Grungy, tasty, cultural.

Great for: Cheap and tasty eats.

The walking tour leaves you at the base of Radisson Blu Hotel near central station. This is walking distance back to Grønland for the cheapest and certainly tasty Kebabs and pizza. Head back here for cheap dinner before moving onto the Botanical Gardens for a lovely evening stroll. From here catch the train to Tøyen (T-bane) for access to the Botanical Gardens.

Day 1 8-9 pm Oslo’s Botanical Gardens

Peaceful, nature, beautiful.

Time required: 1-hour. Gates close at 9 pm

Great for: Admiring Norwegian flora and connecting with nature in a peaceful and pristine environment.

Experience the various Scandinavian gardens before you retire for the evening. If you want to see the city sights by night head back to the Radisson Blu Hotel, near central station, for a beverage on at the Lobby bar on the 37th floor.

Oslo
Good wine and a good view from Radison Blu

Day 2 9- 10:30am Fram Museet

Interactive, informative, engaging.

Time required: 1.5-2 hours

Great for: Learning about Arctic and Antarctic exploration, Norwegian and Arctic history and culture.

Early bird catches the worm so start your day by catching the bus 30 to the Fram Museet for a 9 am arrival, where you can discover the polar activity of the Fram expeditions right from the get go. While you’re in the area check out the adventurous spirit of Thor Heyerdahl at the Kon-Tiki Museet which is right next door.

Oslo

Day 2 10:30-11am Kon-Tiki Museet

Time required: 20-30 minutes, 10:30-11

Great for: A pacific twist in Norsk history whilst learning more about the Pacific’s and their way of living.

Catch bus 30 from outside the Kon-Tiki museum which will take you to your next destination the Viking Ship Museum. This journey will take you approximately 10 minutes if you remember to press the stop button at Bygdøhus. However, if you are like us and forget to do so, not to worry as the bus terminates and resets its route at Huk bus stop and dropping you at Vikingskipene in a matter of five minutes!

Day 2 11am-12pm Viking Museum

Fascinating, child friendly and wheel accessible.

Oslo

Time required: 45 minutes

Great for: Taking a step back into medieval times and discovering more about the Viking way of life

The architecture involved in creating the Viking ships along with their sleds and apparatus is impressively articulate. It is quite amazing to witness how the Vikings lived especially when you consider the epic weather conditions they would have faced.

From here head to your next destination for lunch and relaxation at Vigelandsparken. The bus stop is opposite where you got off, which is outside the museum gate.

Day 2, 12-1pm Vigelandsparken

Beautiful, Creative, Nature, Green…

Time required: 60 minutes 12-1

Great for: Chilling out with a packed lunch and roaming through the lush green nature whilst observing nude sculptures.

From here continue strolling through the greenery heading towards Vigeland Museet. It is so refreshing to be immersed in nature in the middle of a bustling city. The park is so big that you don’t even feel like you’re in Oslo city.

Oslo

Day 2 1-2pm Vigeland Museet

Time required: 40 minutes 1-1:40pm

Great for: Appreciation of sculptures and Norwegian artist as you see the artistic process from paper to sculpture.

Day 2 2-3pm Holmenkollen

Time required: 40 minutes

Great for: Views of the city of Oslo and finding out more about Ski Jumping.

There is a ski jump simulator which you can ride in to experience life as a ski jumper in the moment. There is also a museum built under the ski jump platform where you can discover the history of ski jumping. Here you will learn about the cultural significance of skiing and life in the snow throughout Scandinavian history.

Oslo
Stunning views are abundant from Holmenkollen

Day 2 3-4pm *(Optional) Munchmuseet

The Munch Museum showcases an array of Munch’s art.

Time required: 30 minutes

Great for: Art enthusiasts and Edward Munch fans

If the Scream or Madonna are what you are after then I would skip this museum all together. These two pieces amongst many others of Munch’s best works can be found at the National Gallery. We were unaware of this and had to move quickly to ensure we made it to the Gallery before our pass expired.

Oslo

Day 2 4-5pm National Gallery

Creative, inspiring, captivating.

If you are following our route directly then catch the train from Tøyen (T-bane) to Nasjonalgalleriet and walk to the National Museum from the T-bane station.

Time required: 60 minutes

Great for: Art enthusiasts or if you want to see The Scream or the Madonna along with famous art from Pablo Picasso, Manet, Monet and Cézanne.

There are some wonderful pieces to view at the National Gallery, showcasing artworks from all over the world. Be sure to witness some of the big-name artists pieces which are sure to captivate the eyes of those who are not as creative or artistically inclined.

Day 2 5-6pm Oslo Magic Ice Bar

To conclude your day of exploring this vibrant city head across the road to the Oslo Magic Ice Bar for a super cool beverage in style.

If you wish to kick on further head to the The Scotsman across from h&m in the old square. This place has live music and is perfect for some people watching and cheese platters.

Oslo

Let us know your Oslo highlights!

Rachel Pope
Rachel Pope
| See More Articles

About The Author: Rachel Pope is the founder of Spirit Quest Travel, an adventure travel blog focusing on mindfulness and active living. She is an outdoor enthusiast, yogi, storyteller and wellness advocate who is happiest when immersed in nature.

Share on facebook
Facebook
Share on twitter
Twitter
Share on pinterest
Pinterest
Share on whatsapp
WhatsApp

Leave a Comment

Your email address will not be published. Required fields are marked *

Scroll to Top